MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-14
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report regarding a pipeline becoming stuck (locked up)/ resistance at the distal segment of the catheter and movement during deployment.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left paraophthalmic with a max diameter of 7 mm and a 6 mm neck diameter.The landing zone was 3.4 mm distally and 3.5 mm proximally.It was noted the patient's vessel tortuosity was severe.It is unknown if dual antiplatelet treatment was administered.The angiographic result post procedure showed an open 3.5 mm x 16 mm pipeline device covering a paraophthlamic aneurysm with no issues.It was reported that the patient had tortuous anatomy.The fellow had a really difficult time pushing device into microcatheter.Once at the tip of the microcatheter, device was unsheathed, pushed out allowing the distal end to open.Device was dragged into place at the level of the posterior communicating artery.Device slipped too proximal, it was attempted to resheath to relocate the distal end.They were not able to resheath, as they pulled on delivery wire, the distal end of the device stayed open while the wire came back through the device.The tip coil was inside the open end of the device.It was immediately taken out and wasted.The device was thought to not be defective, just the push force required set it free from the resheathing pad and the patient had very tortuous anatomy which required a substantially amount of "pushing" the device.It was reported the pipeline was stuck (locked up) in the cath ter or resistance in catheter in the distal segment.The catheter was flushed continuously with heparanized saline.The pipeline became stuck in the distal section of the catheter during deployment.The physician did release the load (slack) in the system in attempt to resolve the issue, but it did not resolve the issue.The catheter was damaged in the distal section that looked like an accordion.It is unknown if there is pushwire damage.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a pneumbra bmx 81 guide catheter, phenom27 microcatheter, aristotle 14 guidewire, and navien 058 catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the device was pulled out with the microcatheter.The device did not jump.It fell too proximal so the doctor tried resheathing to move in back into proper position.The tip of the catheter was moved during deployment as they pushed the microcatheter came back.The phenom had damage that appeared like an accordion.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16378851
Report Number2029214-2023-00284
Device Sequence Number14892852
Product Code OUT
UDI-Device Identifier00763000284152
UDI-Public00763000284152
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model NumberPED2-350-14
Device Catalogue NumberPED2-350-14
Device Lot NumberB322871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date02/22/2023
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale